advertisement
Question
Posted by: Mark | 2009/10/13

Heart Problems?

Hi Doc,

I am a 27 yr old male. About a month ago i got diagnosed with 4 Ulcers and was Given Nexiam (40 mg), Zoxil and Clacee. Zoxil was changed to Flagyl due to a peniccilin allergy. Since i have used the medication i have had discomfort in my left side of my chest just above my breast (sorry for lack of a better term). It comes and goes, but lately it seems to come more often and tonight my left arm has started going needles and pins on me. Is it a side-effect of the medication that i have been taking? I have a heavy feeling on my chest when i take deep breaths. I am a bit overweight, but i dont know if that is a cause.
Should i perhaps see my doctor urgently or can i wait until thursday when i have an appointment scheduled.

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Mark
Rather see your doctor earlier. Flagyl can cause peripheral neuropathy, characterized by numbness or paresthesia (needles and pins) of an extremity and this can be persistent if the medication is not stopped or dose reduced. He also just needs to check your heart with ECG as Flagyl can also affect the heart rythm.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Mark | 2009/10/14

Sorry Doc, one more thing. I stopped using the flagyl 2 and a half weeks ago. Can this still cause a problem?

Reply to Mark
Posted by: Mark | 2009/10/14

Thanks Doc, Will do so.

The pains in my chest are gone this morning, it' s only the needles and pins sensation at the top of my left arm still causing me hassles.

Reply to Mark
Posted by: cyberdoc | 2009/10/13

Hallo Mark
Rather see your doctor earlier. Flagyl can cause peripheral neuropathy, characterized by numbness or paresthesia (needles and pins) of an extremity and this can be persistent if the medication is not stopped or dose reduced. He also just needs to check your heart with ECG as Flagyl can also affect the heart rythm.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement